More than two dozen overdose around downtown CT park

Police make arrest after 46 people overdose at Connecticut park

Police make arrest after 46 people overdose at Connecticut park

A suspect is in custody after over 40 individuals overdosed in a CT park on a drug suspected of being laced with an opioid, police say.

A new report estimated a record 72,000 Americans died a year ago from drug overdoses, a rise of around 10 percent, the Centres for Disease Control said on Wednesday. But some overdosed again, including one person who was treated for three separate overdoses.

New Haven Green is a large park and recreation area in the city's downtown. "It is taking people out very quickly, people having respiratory failure".

"We literally had people running around the Green providing treatment", said Rick Fontana, the city's emergency operations director.

'Two individuals had life-threatening symptoms, and the others had non-life-threatening symptoms, ' he said. "Emergency responders rushed to one victim as officials were giving a news conference nearby late Wednesday morning".

The overdoses took place in the shadow of the prestigious Yale University whose campus is across the street from the park.

Alston said drug overdoses in New Haven, as in other cities, are at epidemic proportions and that the city is in the grip of a public health crisis.

Synthetic weed known as K2 may be to blame for a spate of overdoses in New Haven, Conn.

Earth`s oldest known evolved rocks result of collision of asteroids
If this was to be done, researchers note that about 900°C temperature was needed this points to "a drastic event", they say. The term "felsic" combines the words "feldspar" and "silica", while the word "mafic" combines "magnesium" and "ferric".

The patients included people of various ages and demographics, Alston said.

The alert also reminds people of the symptoms of overdoses: The person won't wake up; has blue lips or fingernails; has clammy, cool skin; shallow, slow breathing or is suffering from seizures, the EMS office said.

Officials said the blood of Wednesday's victims was being tested to see what exactly they ingested. Officials say an anti-opioid overdose drug helped some victims.

A local man believed to be connected to at least "some" of the overdoses was arrested later that afternoon, according to the New Haven Police Department.

New Haven Fire Chief John Alston Jr. said emergency crews were overwhelmed with "multiple" 911 calls about people who were experiencing overdose symptoms or were passed out on the New Haven Green just after 8 a.m. local time.

He suggested that it might have been laced with something. I'm also grateful to the state Department of Public Health for its quick response to our request for additional doses of Narcan, the antidote administered to several of those afflicted.

On July 4, 14 people became ill from synthetic marijuana, and in January, four people were sickened by a similar drug, and two victims nearly died.

Recommended News

We are pleased to provide this opportunity to share information, experiences and observations about what's in the news.
Some of the comments may be reprinted elsewhere in the site or in the newspaper.
Thank you for taking the time to offer your thoughts.